Why a Former Astronaut found himself wondering in his own front yard?

Dr. Duane Graveline, M.D.  and a former astronaut, and an aerospace medical research scientist wrote a book entitled, Lipator-Thief of Memory.

He has written a book about his experience with taking Lipitor. Dr. Graveline was an astronaut. He had elevated cholesterol so the medical doctors at  NASA doctors him Lipitor. Duane Graveline, himself a medical doctor thought it was best that he take Lipitor as well for his health and lower his cholesterol.

After taking Lipator for a while he found himself with memory issues. In fact, Dr. Graveline found himself with amnesia, standing in his front yard and not the slightest idea where he was.

What happened? Dr. Graveline experienced what is known as transient amnesia.  This experienced led him to start researching problems with cholesterol lowering drugs. The result of his research is the book he wrote: Lipator-The Thief of Memory.

Here is a quote from his book:

I soon realized the adverse reactions involved far more than impaired cognition, including personality change, myopathy, neuropathy and a chronic neuromuscular degeneration similar to ALS and all statins were contributing to these adverse reactions, not just Lipitor®.

In attempting to explain why many statin drug side effects such as neuropathy and myopathy often tended to persist regardless of CoQ10 supplementation, I discovered something far more ominous was going on.

Excessive CoQ10 inhibition was resulting in buildup of free radicals resulting in increased mitochondrial DNA damage and mutation, primary factors in how we age. Statin drugs were thereby enhancing aging. Statin associated CoQ10 inhibition

In his book, he describes the method of action that cause the drug Lipitor to reduce cholesterol. Lipator blocks an enzyme that keeps our body from producing cholesterol.  While it  sounds good in theory it is not so good for our body. Our brain is mostly cholesterol. When the enzyme is blocked for the glial cells in the brain to make cholesterol, we can have problems.

There are probably more people suffering with dementia related to Lipitor than we realize.  If someone is older a doctor is going to probably tell them a little memory loss is normal and won’t connect it to the medication, they will just tell you that you are aging and that is part of life.

Other common issues with Lipator is muscle aches and that is a good reason to stop the medication. Doctors know to warn the patients of that side effect.  A prudent doctor prescribing Lipitor will have the patient’s liver enzymes checked every 6 months to make sure their liver isn’t dying from the medication.

Cholesterol Lowering Drugs such as Lipator deplete the body of CoQ10. That is an issue in itself since CoQ10, a powerful nutrient, vital to life, found in every cell of the body. It’s a vitamin-like substance that provides energy to cells. This is why many people who take these drugs experience muscle weakness.

We know we can reverse high cholesterol with other lifestyle measures.  Increase fiber to absorb cholesterol, that doesn’t block the production of good cholesterol in your brain.  Increase intake of vegetables so you are getting more plant sterols and stanols.

But the easiest way to get those is to take Shaklee’s Cholesterol Reduction Complex.

Share this:
Share this page via Email Share this page via Stumble Upon Share this page via Digg this Share this page via Facebook Share this page via Twitter
Be Sociable, Share!
About the Author

Caroline Heinemann has a Bachelor’s Degree in Education from Concordia Teachers College in Seward Nebraska. She has coordinated a variety of educational programs in her local community and conducts regional business training events and teleconference training calls. She become personally interested in health when she experienced some personal health issues and found that alternative medicine has been the key to her health. She shares tips on staying healthy. She is a former and teacher and has owned her own health education business for the past 30 years